How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Sharon Your Own Question
Dr. Sharon
Dr. Sharon, Doctor - M.D.
Category: Health
Satisfied Customers: 87
Experience:  Experienced Board Certified Obstetrician and Gynecologist
Type Your Health Question Here...
Dr. Sharon is online now
A new question is answered every 9 seconds

I just recently changed laundre detergents. I purchased a ...

Customer Question

I just recently changed laundre detergents. I purchased a cheaper generic brand. About 4 days ago I started itching in the vaginal area. Then burning started. IN the past 2-3 days I have developed sores in and on my vaginal lips and going around to my anus. Went to the drug store and purchased Vagicaine cream for the pain. I also started taking pills for a urinary tract infection. I have since stopped taking the pills as no one feels this is a urinary infection. I do not have the money for a Dr.s visit and tried to treat myself at first. But now I am worried as it did worsen. I am wondering if the cheaper detergent could be causing a reaction. I will be going to the Planned Parenthood Clinic tomorrow to see if they can help me. Do you feel that is soon enough or should I go to the Emergency Room at the local hospital today?
Submitted: 8 years ago.
Category: Health
Expert:  Dr. Sharon replied 8 years ago.
It is very likely that your symptoms are related to the laundry detergent. This is likely either a vaginal yeast infection or a vaginal allergy to the detergent. There should be no problem in waiting to go to the clinic tomorrow rather than going to the Emergency Room today. What I would recommend as a temporary measure to give you relief until then is soaking in some warm water and then applying hydrocortisone cream to the area (you can get this over the counter at a pharmacy).
Dr. Sharon and 4 other Health Specialists are ready to help you
Customer: replied 8 years ago.
thank you so much you gave me such a relief. I am definetly stop using generic laundry detergent. from now on . Again thank you for your help.